Alert archive / North Carolina / Flash Flood Warnings in 2008

Flash Flood Warning 14, NWS Raleigh, NC

June 21, 2008Stanly County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Jun 21, 2008, 5:06 PM EDT for Stanly County, North Carolina. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2008, 5:06 PM EDT (21:06 UTC)
Expired
Jun 21, 2008, 6:09 PM EDT
In force
63 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

County Stanly County, NC

The radar

The Columbia radar (KCAE), 161 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 847 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
847 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
786 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KRAH 212107
FFWRAH
NCC167-212330-
/O.NEW.KRAH.FF.W.0014.080621T2106Z-080621T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
506 PM EDT SAT JUN 21 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  STANLY COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 730 PM EDT

* AT 459 PM EDT... DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY   
  HEAVY RAIN OVER SOUTHERN STANLY COUNTY.

* LOCATIONS THREATENED WITH FLOODING INCLUDE STANFIELD...OAKBORO AND
  NORWOOD.

ALSO... FLOODING IS POSSIBLE ALONG HARDY AND UGLY CREEKS WEST OF 
NORWOOD. BRIDGES IN THE ZION CHUCH ROAD AREA NEAR COTTONVILLE MAY 
ALSO FLOOD QUICKLY. FLOODING IS ALSO POSSIBLE WHERE ROCKY MOUNT 
CHURCH ROAD CROSSES THE ROCKY RIVER NEAR THE UNION AND ANSON COUNTY 
BORDER. 

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS...TURN AROUND...DONT DROWN.

LAT...LON 3523 8047 3525 8043 3533 8021 3533 8013
      3536 8007 3525 8009 3516 8006 3519 8011
      3518 8015 3515 8017 3517 8019 3516 8022
      3520 8025 3516 8034 3517 8038 3516 8040
      3516 8045 3519 8050

$$

GIH
1 follow-up statement
000 
WGUS72 KRAH 212209
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
607 PM EDT SAT JUN 21 2008

NCC167-212217-
/O.CAN.KRAH.FF.W.0014.000000T0000Z-080621T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STANLY NC-
607 PM EDT SAT JUN 21 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN STANLY
COUNTY...

THE HEAVY RAIN HAS EXITED SOUTHERN STANLY COUNTY. SOME STREET 
FLOODING REMAINS LIKELY IN THIS AREA... AND MANY CREEKS AND STREAMS 
ARE RUNNING HIGH. MOTORISTS SHOULD STILL USE EXTRA CAUTION.

LAT...LON 3523 8047 3525 8043 3533 8021 3533 8013
      3536 8007 3525 8009 3516 8006 3519 8011
      3518 8015 3515 8017 3517 8019 3516 8022
      3520 8025 3516 8034 3517 8038 3516 8040
      3516 8045 3519 8050
TIME...MOT...LOC 2207Z 180DEG 0KT 3521 8026

$$

GIH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 2:55 PM EDT, 2 hours 11 minutes earlier.

Area forecast discussion, Jun 21, 2:55 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
255 PM EDT SAT JUN 21 2008

.SYNOPSIS...AN UPPER LEVEL DISTURBANCE WILL APPROACH FROM THE
WEST...BRINGING A THREAT FOR SHOWERS AND THUNDERSTORMS THROUGH
TONIGHT. THE WEATHER WILL REMAIN UNSETTLED SUNDAY INTO MONDAY AS AN
AREA OF LOW PRESSURE LINGERS OVER THE REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 215 PM SATURDAY...

EXPECT CONVECTION TO INCREASE IN COVERAGE ACROSS CENTRAL NC
THROUGH 23Z AS A MINOR S/W LIFT E-NE ACROSS THE REGION. LATEST
SPC/MSAS ANALYSIS SUGGEST THAT THE MOST VIGOROUS STORMS WILL
LIKELY OCCUR ACROSS THE WEST AND SOUTH SECTIONS OF THE REGION
WHERE MIXED LAYER CAPES (1000-1500 J/KG) AND LOW LEVEL CONFLUENCE
ARE BEST. CONVECTION WILL GRADUALLY WANE AFTER 01Z AS S/W BEGINS
IN TO SHEAR OUT IN WEAK 500MB CONFLUENCE FLOW OFFSHORE.
HOWEVER...MAY SEE A FEW SHOWERS AND STORMS TO LINGER INTO THE
OVERNIGHT HOURS AS REGION WILL BE IN NOSE OF 300MB JET...SUPPLYING
SOME UPPER DIVERGENCE IN AN AIR MASS WITH PRECIP WATER VALUES
1.5-1.8 INCHES. RATHER MILD OVERNIGHT WITH TEMPS IN THE MID AND
UPPER 60S.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
AS OF 250 PM SATURDAY...

AIRMASS ACROSS CENTRAL NC WILL REMAIN MOIST AND MARGINALLY TO
MODERATELY UNSTABLE THROUGH THE PERIOD. THE PRESENCE OF THE L/W
TROUGH WILL KEEP THE WEATHER UNSETTLE AS A SERIES OF S/WS ROTATE
THROUGH THE BASE OF THE TROUGH. MODELS HAVE LATCHED ONTO ONE
PARTICULAR S/W OVER THE TN VALLEY MON INTO MON NIGHT THAT
AMPLIFIES/DIGS THE L/W TROUGH ACROSS THE REGION. THIS MAY LEAD TO A
BETTER POTENTIAL FOR ORGANIZED SEVERE STORMS LATE MON THROUGH EARLY
TUE ACROSS CENTRAL NC. 850-500MB LAPSE RATES PROGGED TO BE IN EXCESS
OF 6 OR 6.5 DEG C/KM MON NIGHT AND TUE WITH LIFTED INDICES BETWEEN
MINUS 2 AND MINUS 4 DEG C LATE MON AND MON NIGHT.

ON SUNDAY...A WEAKER S/W ROTATES THROUGH THE REGION DURING MAX
HEATING. ADDITIONAL SUPPORT ALOFT AS REGION WILL BE IN THE FAVORED
RIGHT ENTRANCE REGION OF 75KT H3 JET OVER ERN VA. ALSO...850MB
CONFLUENCE PROGGED TO BE BETTER COMPARED TO TODAY BUT BEST
CONFLUENCE WILL BE OVER SC. AFTERNOON MIXED LAYER CAPES VALUES
BETWEEN 1000-1500J/KG PROGGED FOR THE NORTHERN PIEDMONT THROUGH THE
COASTAL PLAIN WILL SUPPLY PLENTY OF ENERGY TO THE STORMS. MOS
GUIDANCE APPEARS TOO LOW CONSIDERING THE PARAMETERS IN PLACE. WENT
SOLID CHANCE POPS ACROSS THE AREA SUN AFTERNOON/EARLY EVENING.

SUNDAY NIGHT...MID LEVEL NVA SHOULD LIMIT CONVECTION TO NO MORE THAN
ISOLATED...MAINLY OVER THE COASTAL PLAIN WHERE THE DEEPEST MOISTURE
WILL RESIDE.

ANOTHER ROUND OF ACTIVE STORMS EXPECTED LATE MON AND WILL LIKELY
PERSIST WELL INTO MON NIGHT DUE TO THE PRESENCE OF RESPECTABLE
DYNAMICS ALOFT AS REGION IN RIGHT ENTRANCE OF 300MB 100KT JET
CROSSING THE CENTRAL APPALACHIANS INTO SOUTHERN NEW ENGLAND AND THE
AFOREMENTIONED MID LEVEL LAPSE RATES.

L/W TROUGH BEGINS TO MOVE/LIFT E-NE TUESDAY. DECENT DYNAMICS CROSS
AREA TUESDAY AFTERNOON MAY TRIGGER CONVECTION IN THE FAR EAST
TUESDAY AFTERNOON. RIGHT NOW...MOISTURE RATHER LIMITED. IF MODELS
BECOME WETTER...POPS WILL LIKELY BE NEEDED TUESDAY AFTERNOON ALONG
AND EAST OF I-95.

WITH WARM AIRMASS IN PLACE...TEMPS SHOULD AVERAGE CLOSE TO OR
SLIGHTLY ABOVE NORMAL IN SPITE OF THE EXPECTED PERIODS OF
CONSIDERABLE CLOUDINESS.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
AS OF 215 PM SATURDAY...

UPPER AIR PATTERN ACROSS THE REGION WEDNESDAY THROUGH SATURDAY WILL
BE FAIRLY TYPICAL FOR THIS TIME OF YEAR. BROAD UPPER LEVEL RIDGE
WILL EXTEND WEST-TO-EAST ACROSS THE SOUTHERN U.S. WHILE THE JET
STREAM WILL STRETCH ALONG THE U.S./CANADIAN BORDER. ANY S/W IN THIS
JET STREAM OF MODERATE AMPLITUDE MAY BE ABLE TO BRUSH THE FORECAST
AREA AND TRIGGER MORE THAN USUAL SUMMER TIME VARIETY CONVECTION. THE
EXTENDED GUIDANCE SUGGEST THAT THE BEST S/W ENERGY REMAINS WELL NW-N
OF THE REGION UNTIL THE WEEKEND WHEN THE GUIDANCE HINTS AT A
POTENTIAL WAVE OF SUFFICIENT AMPLITUDE WHICH MAY INFRINGE UPON THE
REGION. THE TIMING THAT FAR OUT QUESTIONABLE. THUS APPEARS THAT
CHANCES FOR WIDESPREAD RAIN SLIM TO NONE AT THIS TIME. EXPECT
ISOLATED AFTERNOON/EARLY EVENING CONVECTION EXPECTED THURSDAY
THROUGH SATURDAY IN THE MODERATELY MOIST AND UNSTABLE AIR MASS
PROJECTED TO COVER THE AREA.

TEMPERATURES THROUGH THE PERIOD WILL BE CLOSE TO OR SLIGHTLY ABOVE
NORMAL THROUGH THE PERIOD.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
AS OF 155 PM SATURDAY...

CUMULUS WILL CONTINUE TO FILL IN THIS AFTERNOON AS CONVECTIVE TEMPS
IN THE LOWER 80S ARE REACHED. LOW LEVEL FORCING AND INSTABILITY ARE
WEAK...AND SHOWER AND THUNDERSTORM ACTIVITY WILL BE LARGELY DRIVEN
BY UPPER LEVEL DYNAMICS. MAIN FEATURES ARE AN APPROACHING SHORT WAVE
CURRENTLY OVER NORTHERN GEORGIA...WHICH WILL BE MOVING EAST AND
SKIRTING THE SOUTHERN TIER OF THE STATE THIS AFTERNOON AND
EVENING...AND UPPER DIFFLUENCE COURTESY OF THE ENTRANCE REGION OF AN
UPPER JET OFF THE NORTHERN NC COAST. CONVECTION RESULTING FROM THESE
FACTORS WILL BE MORE WIDESPREAD ACROSS THE SOUTH AND EAST. EXPECT
THE WIDER-SCALE CONVECTION TO DIMINISH QUICKLY AFTER SUNSET...WITH
ACTIVITY PERSISTING IN THE EAST (RWI/FAY) THROUGH MIDNIGHT WHEN THE
SHORT WAVE EXITS THE AREA.

WARM AND SOUPY AIRMASS WILL REMAIN IN PLACE...THUS EXPECT FOG AT RWI
AND FAY OVERNIGHT...WITH IFR CONDITIONS POSSIBLE IN THE PREDAWN...
AND MIGHT SEE MVFR FOG LATE TONIGHT AT OTHER SITES THAT RECEIVE
RAIN.

LOOKING AHEAD...LONG WAVE TROF WILL GRADUALLY SHIFT EAST AND AMPLIFY
THROUGH MONDAY. AS PERTURBATIONS CONTINUE TO ROTATE AROUND THE BASE
OF THE TROF AND ACROSS THE AREA...EXPECT SCATTERED MAINLY DIURNAL
SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. ACTIVITY WILL BE MORE
WIDESPREAD AT THE EASTERN TAF SITES WHERE THE AIRMASS WILL BE MORE
MOIST AND CONDITIONALLY UNSTABLE. EXPECT VFR CONDITIONS MONDAY NIGHT
THROUGH WEDNESDAY... AS SURFACE HIGH PRESSURE EDGES IN FROM THE MS
VALLEY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...WSS
AVIATION...MLM
Hazardous weather outlook, Jun 21, 2:05 PM EDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
205 PM EDT SAT JUN 21 2008

NCZ007>011-021>028-038>043-073>078-083>086-088-089-221000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
205 PM EDT SAT JUN 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A RISK OF ISOLATED SEVERE THUNDERSTORMS THROUGH EARLY
THIS EVENING ACROSS CENTRAL NORTH CAROLINA. THE PRIMARY THREAT
WILL BE HAIL TO THE SIZE OF NICKLES OR QUARTERS AND DAMAGING WIND
GUSTS UP TO 60 MPH. IN ADDITION...THE STORMS WILL BE ACCOMPANIED
BY TORRENTIAL DOWNPOURS. SINCE THE STORMS WILL LIKELY BE MOVING
LESS THAN 20 MPH...THIS MAY LEAD TO LOCALIZED FLOODING OF POOR
DRAINAGE AREAS...PARTICULARLY IN THE URBAN AREAS. A FEW STORMS IN
THE SANDHILLS AND THE COASTAL PLAIN WILL HAVE THE POTENTIAL TO
PRODUCE FREQUENT TO CONTINUOUS LIGHTNING STRIKES. THE SEVERE
WEATHER THREAT SHOULD DIMINISH BY 9 PM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED ON BOTH SUNDAY AND
MONDAY AFTERNOON. THE STORMS WILL BE ACCOMPANIED BY HEAVY
DOWNPOURS AND FREQUENT LIGHTNING STRIKES. A FEW SEVERE
THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL MAY ALSO OCCUR.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.

In the hours before

Special weather statement, Jun 21, 3:19 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
319 PM EDT SAT JUN 21 2008

NCZ075-212015-
MOORE-
319 PM EDT SAT JUN 21 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS MOORE COUNTY THROUGH 415 PM
EDT...

AT 319 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
FOXFIRE...OR ABOUT 11 MILES WEST OF SOUTHERN PINES...MOVING EAST AT
17 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR TAYLORTOWN AROUND 340 PM EDT...
SOUTHERN PINES AROUND 355 PM EDT...WHISPERING PINES AROUND 405 PM
EDT...VASS AROUND 415 PM EDT.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

MWS
Special weather statement, Jun 21, 3:42 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
342 PM EDT SAT JUN 21 2008

NCZ083-212045-
ANSON-
342 PM EDT SAT JUN 21 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS ANSON COUNTY THROUGH 445 PM
EDT...

AT 342 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
WADESBORO...MOVING NORTHEAST AT 9 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR LILESVILLE AROUND 355 PM EDT.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

MWS
Special weather statement, Jun 21, 4:17 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
417 PM EDT SAT JUN 21 2008

NCZ025-041-212045-
DURHAM-WAKE-
417 PM EDT SAT JUN 21 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS DURHAM AND WAKE COUNTIES
THROUGH 445 PM EDT...

AT 417 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER RDU
INTERNATIONAL AIRPORT...OR ABOUT 8 MILES NORTH OF CARY...MOVING EAST
AT 3 MPH. ALTHOUGH THIS STORM IS NEARLY STATIONARY...OTHER STORMS
ARE ALSO DEVELOPING OVER NORTHERN WAKE COUNTY AND SOUTHEAST DURHAM
COUNTIES.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL...VERY HEAVY DOWNPOURS AND
DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS.

JFB
Special weather statement, Jun 21, 4:23 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
423 PM EDT SAT JUN 21 2008

NCZ075-084>086-212130-
HOKE-MOORE-RICHMOND-SCOTLAND-
423 PM EDT SAT JUN 21 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS EXTREME EASTERN
RICHMOND...SOUTHERN MOORE...WESTERN HOKE AND NORTHERN SCOTLAND
COUNTIES THROUGH 530 PM EDT...

AT 423 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
PINEBLUFF...OR ABOUT 8 MILES SOUTHWEST OF SOUTHERN PINES...MOVING
EAST AT 9 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR ABERDEEN AROUND 430 PM EDT...
ASHLEY HEIGHTS AROUND 445 PM EDT.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

MWS
Special weather statement, Jun 21, 4:34 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
434 PM EDT SAT JUN 21 2008

NCZ040-212115-
CHATHAM-
434 PM EDT SAT JUN 21 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS CHATHAM COUNTY THROUGH 515
PM EDT...

AT 434 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
HARPERS CROSSROADS...OR ABOUT 10 MILES SOUTH OF SILER CITY...MOVING
EAST AT 5 MPH. ANOTHER STRONG THUNDERSTORM WAS DEVELOPING JUST TO
THE WEST OF PITTSBORO...ALSO MOVING EAST AROUND 5 MPH.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...GOLDSTON AND
PITTSBORO.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE
NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH
CAUTION TO AVOID HYDROPLANING.

JFB
Special weather statement, Jun 21, 4:44 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
444 PM EDT SAT JUN 21 2008

NCZ085-212145-
SCOTLAND-
444 PM EDT SAT JUN 21 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS SCOTLAND COUNTY THROUGH 545
PM EDT...

AT 444 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
GIBSON...OR ABOUT 10 MILES WEST OF LAURINBURG...MOVING NORTHEAST AT
18 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR LAUREL HILL AROUND 455 PM
EDT...WAGRAM AROUND 535 PM EDT.

GUSTY WINDS OF 35 TO 45 MPH...VERY HEAVY RAIN AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE
WINDS ARE CAPABLE OF BRINGING DOWN SMALL TREE LIMBS.

MWS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 3:36 PM EDTSevere Thunderstorm WarningRAHMontgomery, Moore, Richmond39 min
Jun 21, 4:29 PM EDTAreal Flood AdvisoryRAHDurham, Wake27 min
Jun 21, 4:37 PM EDTFlash Flood WarningRAHDurham, Wake109 min
Jun 21, 4:37 PM EDTSevere Thunderstorm WarningRAHMontgomery, Moore35 min
Jun 21, 4:42 PM EDTSevere Thunderstorm WarningRAHWake48 min
Jun 21, 4:50 PM EDTSevere Thunderstorm WarningRAHRichmond, Scotland40 min
Jun 21, 5:20 PM EDTAreal Flood AdvisoryRAHChatham85 min
Jun 21, 5:51 PM EDTSevere Thunderstorm WarningRAHDurham, Wake39 min
Jun 21, 6:08 PM EDTSevere Thunderstorm WarningRAHGranville, Person52 min
Jun 21, 6:18 PM EDTAreal Flood AdvisoryRAHDurham, Orange94 min

Nearby

Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.